Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Methylphenidate Addiction
    avatar
    An_239366 posted:
    I have recently been diagnosed with mild ADD and the doctor gave me a prescription for 18mg of Methylphenidate. I am supposed to take one a day, but lately I have needed to study and focus more, so I began to take more. Yesterday I took about 3, spaced out throughout the day (the lastest being at 10:30pm) and stayed up until 5:30am. Today I took 5 without even realizing it: 2 when I woke up, 1 around lunch, 1 with dinner, and another about and hour ago. I looked online and also found Methylphenidate is considered extremely addictive. I've only been on it for a very weeks but I am very worried, and afraid to go to my parents. What should I do? I am also supposed to take 50mg of Trazodone once a day at night to help with depression/sleep, but I have recently stopped. I just want to make sure that this isnt life threatening right now. The only side effect I feel are jittery hands. All help is appreciated.
    Reply
     
    avatar
    Betty Ford Center
    James Golden, MD responded:
    It sounds to me like you have just realized that you're addicted, having lost control of your drug use. This is one essential element of addiction. It is important for you to reach out for help right now, even though the prospect frightens you. However, help is necessary for healing. Please let your parents know what's going on and make them your allies. Together you can talk with a physician who is knowledgeable about the addictive effects of this medication and seek a healthy alternative. I wish you well.
     
    avatar
    Caprice_WebMD_Staff replied to James Golden, MD's response:
    Thank you, Dr. Golden.

    I expect your response may help others here as well.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    The Sensible Methadone Taper... (Withdrawals, how to get / wean off)
    I was on Methadone for 5 years. I've been as high as 100mg/day. For the first 2 years I was using 3.5grams of high grade heroin on top. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.